Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
CWD Answers Archives

Review the entire archive according to the date it was posted.

icon-question-mark
March 9, 2021
advertisement
Question from Connecticut, USA:

I am taking nifedipine for hypoglycemia and I wear a CGM, which alerted me sugar was low. I checked and confirmed that my sugar was dropping but my body didn’t give me the usual signals, shaking and sweating, to alert me it was low. Does taking the nifedipine mask these signals? That is the only thing different I have introduced medication wise.

Answer:

From: Marissa Town, BSN, RN, CDCES
Nifedipine should not mask the symptoms of low blood sugars. There are some medications that do, but, typically, this one does not. If you normally have symptoms and this time you did not, I would recommend keeping an eye on the next few low blood sugars to see how your body reacts. If you continue to not feel your lows, you should talk to your doctor. The good thing is you have a CGM that should help alert you to the lows.